Talk

Advanced search

Amitriptyline - Side effects

(14 Posts)
KatyMac Mon 17-Feb-20 21:59:31

I've been prescribed this (10mg) for pain

When I started taking it I was queasy and had some fairly major headaches over about 6 days, so as I was going away for a few days I stopped taking them (queasiness and headaches stopped)

I am back and about to start again, are these side effects likely to decline as I get used to the medication? If so I'll struggle on, if not I'm seeing the GP on Wednesday so I'll bring it up

OP’s posts: |
KatyMac Tue 18-Feb-20 11:07:23

Bump

OP’s posts: |
FLOrenze Tue 18-Feb-20 11:17:10

I take Amitryptyline, same dose. I take them with Stemitel to combat the nausea. Definitely speak to your doctor.

rumred Tue 18-Feb-20 11:17:58

Hiya @KatyMac I've been on 20ml amitriptyline for a few years now for chronic nerve pain. It has been a life saver. I take mine about an hour before bed and have not had the side effects you mention. I do get a dry mouth but that's manageable. Maybe try to take yours at night and start with a lower dose, working up to full dose?

DreamingofSunshine Tue 18-Feb-20 19:10:03

I was on it, but didn't have nausea and headaches. I got moved to nortriptyline which works in the same way but has less side effects according to my neurologist.

CaptainMyCaptain Tue 18-Feb-20 19:12:01

I take 10mg at night for trapped nerve pain. I don't have any side effects.

KatyMac Tue 18-Feb-20 22:00:22

Thanks everyone - i'll chat to the GP tomorrow

I also have to bring up my slightly puffy 'left hand side' well forearm knee and ankle!

Oh for an easy life

OP’s posts: |
KatyMac Thu 20-Feb-20 19:58:27

The GP said it could have been interacting with the general anesthetic I had just had

So I took it again last night - & I do feel very headach-y again today - but it has been a very complicated day

OP’s posts: |
emmathedilemma Fri 21-Feb-20 07:56:54

I've tried amatriptaline, gabapentin and duloxetine for nerve pain and none of them worked particularly well and all gave me side effects worse than the original condition. I think it was amatriptaline that made me feel permanently hungover and I didn't get beyond the lowest dose.

andthentherewere Fri 21-Feb-20 08:01:33

I have the same dose for pain. I have had similar side effects. I take it at night and after about a month of persevering, the worst of the side effects subsided. My GP did say I needed to stick to it for 6 weeks and if still have I had issues we could review but like I say, around the 4-5 week mark things did improve. Good luck!

sashh Fri 21-Feb-20 09:14:50

I was give some advice from a friend, that she had got from a consultant. This was true for me.

Stick with it for 2 weeks.

You will start to get side effects after a day or two, it will get worse over the next 7 days or so, towards the end of the 2 weeks you will start to feel better.

Iooselipssinkships Fri 21-Feb-20 13:42:53

I take 80mg for trapped nerves. It was put up and up over time. The side effects do settle eventually, just takes a few weeks until it does.
I find it quite helpful for pain and sleeping but it isn't one size fits all.
Give it a bit bit longer and then if no good go back to GP.

KatyMac Fri 21-Feb-20 20:23:04

OK - you and the GP have convinced me to have another go

OP’s posts: |
MummyNWife Sun 23-Feb-20 13:07:00

ive been on this for 6 years and never had any side affects.

Join the discussion

To comment on this thread you need to create a Mumsnet account.

Join Mumsnet

Already have a Mumsnet account? Log in